Depression/Mental Health Expert Forum
Son has 0cd and depression
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Son has 0cd and depression
My son is 29. We live in Chicago and he lives in San Diego. He is under a doctors care. He's on Prozac, Effexor and I think it's repidol(Not sure of the spelling. THe only difference we  see it that he's frustrated but not as angry.He's a college grad and very bright.  He's working a temp job sorting magazines. He says he wants to work but can't. He has no  objection taking money from from us.  We give him little but pay all his expenses IE. rent, food, clothes. med He says he's never happy and finds no pleasure in life.  He tried to play soft ball but quit after one game because he felt he didn't perform well. He knows he's materialistic(Something he supposedly hated when he was younger.)
Hasn't spoken to his sister in 15 years because he felt she was.I've spoken to his doctor and she says things take time or they might never change.  I thought that by this time we should see some changes given the fact that he's on medication. He says he's nogt sucicidal but wishes he was intelligent enought to realize what he's life is about.  He's been on the same medication for about 6 months.  Do you think we should talk to his doctor about changing his medication or wait it out a little longer.  THank you
Discussion is closed
Cancel
1 Answers
Page 1 of 1
Avatar universal
Dear Toby,

It must be difficult for you trying to help your son and when he is so far away.  The medications you mentioned Prozac and Effexor are used for a number of disorders including depression, panic disorder, and obsessive compulsive disorder, I am not aware of Repidol, you may be referencing Risperdal, which is used for psychotic symptoms (delusions, false beliefs, hallucinations).
Without many details, it appears your son may be suffering from a form of depression.  Although this is a chronic disorder for most sufferers, 70-80% of patients improve with the appropriate treatment, which usually consists of medication and psychotherapy. If your son has not
improved with his current medications after six months, then alternative treatment may be sought.
Perhaps you should discuss your concerns with your son, and with his permission, with his doctor.
Best wishes.

Sincerely,

HFHS M.D.-SW

*Keywords: Depression, Obsessive Compulsive Disorder, Prozac, Effexor
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank